Alert archive / Missouri / Tornado Warnings in 2009
Tornado Warning 67, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Aug 4, 2009, 8:01 PM CDT for Bollinger County, Wayne County, Missouri. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2009, 8:01 PM CDT (01:01 UTC)
- Expired
- Aug 4, 2009, 8:30 PM CDT
- In force
- 29 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
Counties Bollinger County, MO, Wayne County, MO
The radar
The Paducah radar (KPAH), 132 km from the middle of the area, began a volume at 01:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 4, 3:09 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 1.0 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2116 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 1606 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KPAH 050101 TORPAH MOC017-223-050130- /O.NEW.KPAH.TO.W.0067.090805T0101Z-090805T0130Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE PADUCAH KY 801 PM CDT TUE AUG 4 2009 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * TORNADO WARNING FOR... SOUTHWESTERN BOLLINGER COUNTY IN SOUTHEAST MISSOURI... EAST CENTRAL WAYNE COUNTY IN SOUTHEAST MISSOURI... * UNTIL 830 PM CDT. * AT 800 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 7 MILES NORTH OF SHOOK...OR 6 MILES EAST OF GREENVILLE....MOVING SOUTHEAST AT 25 MPH. * THE POSSIBLE TORNADO WILL BE NEAR... SHOOK BY 815 PM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... NOW IS THE TIME TO IMPLEMENT YOUR TORNADO PLAN OF ACTION. SEEK SHELTER INDOORS IN A BASEMENT...OR IN AN INTERIOR ROOM ON THE LOWEST FLOOR OF A HOME OR BUILDING. && LAT...LON 3712 9014 3696 9021 3710 9043 3717 9035 TIME...MOT...LOC 0101Z 308DEG 20KT 3714 9033 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Aug 4, 12:47 PM CDT, 7 hours 14 minutes earlier.
Area forecast discussion, Aug 4, 12:47 PM CDT, 7 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 1247 PM CDT TUE AUG 4 2009 .DISCUSSION... LINE OF STORMS DEVELOPED/ING ALONG OUTFLOW FROM MCS THAT ROLLED OUT OF MO EARLIER TODAY. ALL MODELS PICK UP ON THIS BUT NONE GRASP IT IN ITS ENTIRETY OR EXACTLY. THE NAM LATCHES ON AND CONTINUES TO BLOSSOM IT ON MORE OF A SOUTHWARD TRACK ACROSS FA/PARTICULARLY SEMO...WHEREAS GFS SEEMS MORE REALISTIC IN A BASIC NWLY-SELY COMPONENT OF MOVEMENT. TIME WILL TELL BUT FOR NOW WE WILL MONITOR AND LIKELY SPLIT THE DIFF/COLOR THE COLLAB PIC AS BEST AS POSSIBLE. NEW SWODY1 CONTINUES SLGT RISK SVR ALONG SAID BOUNDARY AS WELL...AND FOR NOW HAVE CONVECTIVE WATCH FOR FARTHEST ERN COUNTIES/ONGOING CONVECTION. TIME WILL TELL ON WAR BETWEEN EXTREMELY HIGH CAPES (L500S J/KG NERN FA) VS H7 CAPPING TEMPS AROUND 10C SWRN 2/3 FA. POTENTIAL EXISTS FOR SOME FOG TONIGHT PARTICULARLY IN HEAVY RAIN AREAS. BEYOND TONIGHT...NEW GFS SUGGESTS IT GETS DRY BY THURS/FRIDAY...WHILE NAM CONTINUES TO HOLD ONTO POPS THRU THURSDAY. GOING FORECAST DOES SAME...SO COLLABORATION WILL AGAIN BE KEY AS TO HOW LONG TO HOLD ONTO POPS. FOR NOW ITS NO GREAT PAIN TO CONTINUE SMALLISH POPS BUT W/OUR OVERALL FAVOR TOWARD GFS WELL SEE IF OTHERS WANT TO DRY IT OUT OR NOT. RIDGING STILL LOOKS LIKE IT WILL TAKE OVER FOR THE WEEKEND...WITH BROAD 594-598DM H5 HIGH CENTERING ACROSS SE/SCNTL U.S. RESULTANT AIRMASS FOR US WILL BE HOT/HUMID WITH HEAT INDICES PUSHING INTO TRIPLE DIGITS SAT-SUN PM...S/B HIGHLIGHT ON HWO/CONTINUED. BLENDED NEW MOS W/GOING TEMPS FORECAST AND COLLAB PIC FOR OUR FINAL TEMP/TD FORECAST. && .AVIATION... THUNDERSTORMS OVER SOUTHERN ILLINOIS EARLIER THIS MORNING LAID OUT AN OUTFLOW BOUNDARY THAT MOVED SOUTH ACROSS THE OHIO RIVER THIS MORNING. THIS BOUNDARY MAY BECOME THE FOCUS FOR NEW THUNDERSTORMS THIS AFTERNOON AND EVENING. AS A RESULT...CONTINUED THE TEMPO GROUP FOR TSRA AT KPAH/KCGI. AT KEVV AND KOWB...THERE IS SOME STABILIZATION FROM EARLIER STORMS THAT PASSED TO THE NORTH. HOWEVER...WINDS SHOULD RETURN TO THE SOUTHWEST THIS AFTERNOON AND DESTABILIZE THE ATMOSPHERE. THEREFORE...CONTINUED THE TEMPO GROUPS THERE AS WELL. LATER THIS EVENING THROUGH WEDNESDAY MORNING APPEARS RELATIVELY STORM FREE AT THIS TIME. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
Hazardous weather outlook, Aug 4, 3:25 PM CDT, 4 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 325 PM CDT TUE AUG 4 2009 ILZ080-081-084>094-KYZ001>017-021-022-MOZ076-086-087-100-107>112- 114-051000- PERRY IL-FRANKLIN-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL- JOHNSON-POPE-HARDIN-ALEXANDER-PULASKI-MASSAC-FULTON-HICKMAN- CARLISLE-BALLARD-MCCRACKEN-GRAVES-LIVINGSTON-MARSHALL-CALLOWAY- CRITTENDEN-LYON-TRIGG-CALDWELL-UNION KY-WEBSTER-HOPKINS-CHRISTIAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 325 PM CDT TUE AUG 4 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...WESTERN KENTUCKY...AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM. REFER TO THE WATCH FOR MORE DETAILED INFORMATION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY AND WEDNESDAY NIGHT...MAINLY FROM SOUTHEAST MISSOURI...INTO THE SOUTHERN TIP OF ILLINOIS AND FAR WESTERN KENTUCKY. THE PRIMARY HAZARDOUS WEATHER THREATS WILL BE DAMAGING WINDS...HAIL...AND LOCALLY HEAVY RAINFALL. THUNDERSTORM CHANCES SHOULD BEGIN TO DIMINISH LATE IN THE WEEK AS HEAT BEGINS TO INCREASE. HEAT AND HUMIDITY WILL BUILD TO POTENTIALLY DANGEROUS LEVELS THIS WEEKEND. THE HEAT INDEX IS FORECAST TO RANGE FROM 100 TO 105 DEGREES EACH AFTERNOON THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED. ILZ075>078-082-083-INZ081-082-085>088-KYZ018>020-051000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-HAMILTON-WHITE-GIBSON-PIKE- POSEY-VANDERBURGH-WARRICK-SPENCER-HENDERSON-DAVIESS-MCLEAN- 325 PM CDT TUE AUG 4 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...AND WESTERN KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT A SLIGHT RISK OF SEVERE THUNDERSTORMS CONTINUES TONIGHT. A SEVERE THUNDERSTORM WATCH HAS BEEN POSTED TO THE SOUTH AND WEST OF THE REGION...BUT STORMS IN AND CLOSE TO THE WATCH AREA CAN BECOME SEVERE. THE MAIN SEVERE WEATHER THREATS ARE LARGE HAIL AND DAMAGING WINDS. LOCALLY HEAVY RAINFALL WILL BE A THREAT WITH ANY STRONG STORM. THE PRIMARY THREAT PERIOD IS THROUGH 10 PM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY AND WEDNESDAY NIGHT...MAINLY FROM SOUTHEAST MISSOURI...INTO THE SOUTHERN TIP OF ILLINOIS AND FAR WESTERN KENTUCKY. THE PRIMARY HAZARDOUS WEATHER THREATS WILL BE DAMAGING WINDS...HAIL...AND LOCALLY HEAVY RAINFALL. THUNDERSTORM CHANCES SHOULD BEGIN TO DIMINISH LATE IN THE WEEK AS HEAT BEGINS TO INCREASE. HEAT AND HUMIDITY WILL BUILD TO POTENTIALLY DANGEROUS LEVELS THIS WEEKEND. THE HEAT INDEX IS FORECAST TO RANGE FROM 100 TO 105 DEGREES EACH AFTERNOON THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MAINTAIN ALERT IN CASE THEIR ACTIVATION IS REQUESTED.
In the hours before
Local storm report, Aug 4, 7:35 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
735 PM CDT TUE AUG 04 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0734 PM TSTM WND GST ELKTON 36.81N 87.16W
08/04/2009 E60 MPH TODD KY TRAINED SPOTTER
&&
SMITTYLocal storm report, Aug 4, 7:48 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
748 PM CDT TUE AUG 04 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0743 PM TSTM WND GST CAPE GIRARDEAU 37.31N 89.55W
08/04/2009 E55 MPH CAPE GIRARDEAU MO TRAINED SPOTTER
&&
SMITTYLocal storm report, Aug 4, 7:51 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
751 PM CDT TUE AUG 04 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG PRINCETON 37.11N 87.88W
08/04/2009 CALDWELL KY EMERGENCY MNGR
LATE REPORT...CARPORT DOWN ON HIGHWAY 293 NORTH OF TOWN.
ALSO HAVE ONE BUILDING WITH WINDOWS BLOWN OUT. SEVERAL
ROADS IMPASSABLE DUE TO WATER.
&&
SMITTYLocal storm report, Aug 4, 7:52 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
752 PM CDT TUE AUG 04 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG FREDONIA 37.21N 88.06W
08/04/2009 CALDWELL KY TRAINED SPOTTER
2 BARN ROOFS BLOWN OFF AND BLOCKING COUNTY HIGHWAY 902E.
&&
SMITTYLocal storm report, Aug 4, 7:57 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
757 PM CDT TUE AUG 04 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM TSTM WND DMG ELKTON 36.81N 87.16W
08/04/2009 TODD KY TRAINED SPOTTER
TIME ESTIMATED...ONE TREE DOWN BLOCKING HIGHWAY 181N.
&&
SMITTYLocal storm report, Aug 4, 7:58 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PADUCAH KY
758 PM CDT TUE AUG 04 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG PRINCETON 37.11N 87.88W
08/04/2009 CALDWELL KY EMERGENCY MNGR
LATE REPORT...CARPORT DOWN ON HIGHWAY 293 NORTH OF TOWN.
ALSO HAVE ONE BUILDING WITH WINDOWS BLOWN OUT. SEVERAL
ROADS IMPASSABLE DUE TO WATER. TIME ESTIMATED.
&&
SMITTYThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 7:14 PM CDT | Severe Thunderstorm Warning | PAH | Cape Girardeau | 46 min |
| Aug 4, 7:41 PM CDT | Severe Thunderstorm Warning | PAH | Cape Girardeau, Scott | 26 min |
| Aug 4, 7:46 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Wayne | 44 min |
| Aug 4, 8:02 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Cape Girardeau, Scott | 18 min |
| Aug 4, 8:06 PM CDT | Flash Flood Warning | PAH | Bollinger, Cape Girardeau, Perry, Scott | 3 hr |
| Aug 4, 8:48 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Stoddard, Wayne | 42 min |
| Aug 4, 8:49 PM CDT | Flash Flood Warning | PAH | Mississippi | 3 hr |
| Aug 4, 9:42 PM CDT | Severe Thunderstorm Warning | PAH | Butler, Stoddard, Wayne | 48 min |
| Aug 4, 9:54 PM CDT | Flash Flood Warning | PAH | Bollinger, Butler, Cape Girardeau, Mississippi, New Madrid, Scott and 2 more | 111 min |
| Aug 4, 10:26 PM CDT | Severe Thunderstorm Warning | PAH | Butler, Carter, Ripley | 49 min |
| Aug 4, 10:40 PM CDT | Severe Thunderstorm Warning | PAH | Butler, Stoddard | 65 min |
| Aug 4, 11:08 PM CDT | Areal Flood Advisory | PAH | Butler, Carter, Ripley | 3 hr |
| Aug 4, 11:18 PM CDT | Severe Thunderstorm Warning | PAH | Ripley | 42 min |
| Aug 5, 12:16 AM CDT | Flash Flood Warning | PAH | Butler, Carter, Ripley | 100 min |
| Aug 5, 12:56 AM CDT | Severe Thunderstorm Warning | PAH | Ripley | 34 min |
Nearby
Tornado Warnings in Missouri, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.